Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the ubiquity of herringbones in finitely generated lattices

Authors: I. Rival, W. Ruckelshausen and B. Sands
Journal: Proc. Amer. Math. Soc. 82 (1981), 335-340
MSC: Primary 06B05
MathSciNet review: 612714
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Every finitely generated infinite lattice of finite width contains a subset isomorphic to the "herringbone" or its dual.

References [Enhancements On Off] (What's this?)

  • [1] H. Bauer and W. Poguntke, Lattices of width three: an example and a theorem, Contributions of General Algebra, (Proc. Klagenfurt Conf., 1978), Verlag Johannes Heyn, Klagenfurt, 1979, pp. 47-54. MR 537405 (80g:06008)
  • [2] W. Poguntke and B. Sands, On finitely generated lattices of finite width, Canad. J. Math. (to appear). MR 608852 (82f:06009)
  • [3] H. L. Rolf, The free lattice generated by a set of chains, Pacific J. Math. 8 (1958), 585-595. MR 0103843 (21:2606)
  • [4] R. Wille, Jeder endlich erzeugte, modulare Verband endlicher Weite ist endlich, Mat. Časopis Sloven. Akad. Vied. 24 (1974), 77-80. MR 0354474 (50:6952)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06B05

Retrieve articles in all journals with MSC: 06B05

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society